Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 21, 2012, 2:51 AM MST for Eddy County, New Mexico. It took effect at Jan 21, 2012, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 2:51 AM MST (09:51 UTC)
- In effect from
- Jan 21, 2012, 11:00 PM MST
- Expired
- Jan 21, 2012, 2:10 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4771 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933 WWUS74 KMAF 210951 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 AM CST SAT JAN 21 2012 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR LATE TONIGHT THROUGH SUNDAY AFTERNOON... .A QUICK MOVING UPPER LEVEL STORM SYSTEM WILL PASS OVER THE TEXAS PANHANDLE SUNDAY AFTERNOON. VERY STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL ACCOMPANY THIS SYSTEM...IN ADDITION TO A BROAD AREA OF LOW PRESSURE ACROSS THE SOUTHERN PLAINS. HIGH WINDS ARE FIRST EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS LATE SATURDAY NIGHT...AND THEN IN THE DAVIS MOUNTAINS AND HIGHWAY 54 CORRIDOR DURING THE MORNING HOURS SUNDAY. THE WINDS WILL SLOWLY BEGIN TO DECREASE DURING THE LATE AFTERNOON HOURS. NMZ027-TXZ057-074-258-212130- /O.NEW.KMAF.HW.A.0003.120122T0600Z-120123T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 351 AM CST SAT JAN 21 2012 /251 AM MST SAT JAN 21 2012/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR. * TIMING...BEGINNING LATE TONIGHT IN THE GUADALUPE MOUNTAINS...AND EARLY SUNDAY MORNING IN THE DAVIS MOUNTAINS AND HIGHWAY 54 CORRIDOR. * IMPACTS...STRONG CROSSWINDS ALONG ROADWAYS MAY IMPACT MOTORISTS TRAVELING THROUGH THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. IN ADDITION...AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE DUE TO MOUNTAIN WAVES IF FLYING IN THE VICINITY OF THE GUADALUPE OR DAVIS MOUNTAINS. * WINDS...FOR THE GUADALUPE MOUNTAINS...WEST WINDS 40 TO 55 MPH WITH GUSTS UP TO 75 MPH EARLY SUNDAY MORNING DECREASING TO AROUND 35 TO 45 MPH WITH GUSTS UP TO 65 MPH SUNDAY AFTERNOON. FOR THE DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR...WEST NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
162 WWUS74 KMAF 211051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CST SAT JAN 21 2012 ...HIGH WINDS EXPECTED ACROSS THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR LATE TONIGHT THROUGH SUNDAY AFTERNOON... ...WINDY CONDITIONS EXPECTED ACROSS MOST OF WEST TEXAS AND ALL OF SOUTHEAST NEW MEXICO SUNDAY... .A QUICK MOVING UPPER LEVEL STORM SYSTEM WILL PASS OVER THE TEXAS PANHANDLE SUNDAY AFTERNOON. VERY STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL ACCOMPANY THIS SYSTEM...IN ADDITION TO A BROAD AREA OF LOW PRESSURE ACROSS THE SOUTHERN PLAINS. HIGH WINDS ARE FIRST EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS LATE SATURDAY NIGHT...AND THEN IN THE DAVIS MOUNTAINS AND HIGHWAY 54 CORRIDOR DURING THE MORNING HOURS SUNDAY. THE REST OF THE AREA WILL EXPERIENCE SLIGHTLY WEAKER WINDS LATE SUNDAY MORNING THROUGH EARLY SUNDAY AFTERNOON. THE WINDS WILL SLOWLY BEGIN TO DECREASE DURING THE LATE AFTERNOON HOURS. NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-080- 212130- /O.NEW.KMAF.WI.Y.0002.120122T1200Z-120122T2200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...MARFA 451 AM CST SAT JAN 21 2012 /351 AM MST SAT JAN 21 2012/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 4 PM CST /3 PM MST/ SUNDAY. * EVENT...STRONG WINDS ACROSS MOST OF WEST TEXAS AND SOUTHEAST NEW MEXICO. * TIMING...BEGINNING LATE SUNDAY MORNING AND ENDING LATE SUNDAY AFTERNOON. * IMPACTS...WEST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. CROSSWINDS AND WIDESPREAD BLOWING DUST WILL RESULT IN HAZARDOUS DRIVING CONDITIONS SUNDAY. VISIBILITIES OF LESS THAN 3 MILES WILL BE COMMON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ027-TXZ057-074-258-212130- /O.CON.KMAF.HW.A.0003.120122T0600Z-120123T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS 451 AM CST SAT JAN 21 2012 /351 AM MST SAT JAN 21 2012/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...AND VAN HORN HIGHWAY 54 CORRIDOR. * TIMING...BEGINNING LATE TONIGHT IN THE GUADALUPE MOUNTAINS... AND EARLY SUNDAY MORNING IN THE DAVIS MOUNTAINS AND HIGHWAY 54 CORRIDOR. * IMPACTS...STRONG CROSSWINDS ALONG ROADWAYS MAY IMPACT MOTORISTS TRAVELING THROUGH THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. IN ADDITION...AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE DUE TO MOUNTAIN WAVES IF FLYING IN THE VICINITY OF THE GUADALUPE OR DAVIS MOUNTAINS. * WINDS...FOR THE GUADALUPE MOUNTAINS...WEST WINDS 40 TO 55 MPH WITH GUSTS UP TO 75 MPH EARLY SUNDAY MORNING DECREASING TO AROUND 35 TO 45 MPH WITH GUSTS UP TO 65 MPH SUNDAY AFTERNOON. FOR THE DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR... WEST NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
148 WWUS74 KMAF 212110 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CST SAT JAN 21 2012 ...STRONG WINDS WILL IMPACT THE GUADALUPE AND DAVIS MOUNTAINS LATE TONIGHT AND SUNDAY... ...VERY WINDY CONDITIONS AND AREAS OF BLOWING DUST WILL ALSO SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS SUNDAY... .A QUICK MOVING UPPER LEVEL STORM SYSTEM WILL PASS ACROSS WEST TEXAS LATE TONIGHT AND SUNDAY. VERY STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE WILL ACCOMPANY THIS SYSTEM...IN ADDITION TO A BROAD AREA OF LOW PRESSURE ACROSS THE SOUTHERN PLAINS. HIGH WINDS ARE FIRST EXPECTED TO DEVELOP ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT...AND THEN IN THE DAVIS MOUNTAINS SUNDAY MORNING. VERY WINDY CONDITIONS WILL ALSO SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS BY MID SUNDAY MORNING. AREAS OF BLOWING DUST WILL REDUCE THE VISIBILITY AT TIMES. WINDS WILL GRADUALLY DECREASE ACROSS THE REGION LATE SUNDAY AFTERNOON. NMZ027-TXZ074-258-221000- /O.UPG.KMAF.HW.A.0003.120122T0600Z-120123T0000Z/ /O.NEW.KMAF.HW.W.0004.120122T0600Z-120123T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 310 PM CST SAT JAN 21 2012 /210 PM MST SAT JAN 21 2012/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS...WHICH IS IN EFFECT FROM MIDNIGHT CST...11 PM MST TONIGHT TO 6 PM CST...5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...BEGINNING LATE TONIGHT IN THE GUADALUPE MOUNTAINS... AND EARLY SUNDAY MORNING IN THE DAVIS MOUNTAINS. * IMPACTS...STRONG CROSSWINDS ALONG ROADWAYS MAY IMPACT MOTORISTS TRAVELING THROUGH THE MOUNTAINOUS TERRAIN OF WEST TEXAS AND SOUTHEAST NEW MEXICO. IN ADDITION...AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE DUE TO MOUNTAIN WAVES IF FLYING IN THE VICINITY OF THE GUADALUPE OR DAVIS MOUNTAINS. * WINDS...IN THE GUADALUPE MOUNTAINS...WEST WINDS 40 TO 55 MPH WITH GUSTS TO 70 MPH. IN THE DAVIS MOUNTAINS...WEST TO NORTHWEST WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ057-221000- /O.UPG.KMAF.HW.A.0003.120122T0600Z-120123T0000Z/ /O.EXB.KMAF.WI.Y.0002.120122T1500Z-120122T2200Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- INCLUDING THE CITY OF...VAN HORN 310 PM CST SAT JAN 21 2012 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY FOR THE VAN HORN AND HIGHWAY 54 CORRIDOR...WHICH IS IN EFFECT FROM 9 AM TO 4 PM CST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...VERY WINDY CONDITIONS IN THE VAN HORN AND HIGHWAY 54 CORRIDOR. * TIMING...BEGINNING LATE SUNDAY MORNING AND ENDING LATE SUNDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS ALONG ROADWAYS MAY IMPACT MOTORISTS...ESPECIALLY DRIVERS OF HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN 3 MILES AT TIMES. * WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH...WITH GUSTS TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LAWN FURNITURE... GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. && $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-080- 221000- /O.EXT.KMAF.WI.Y.0002.120122T1500Z-120122T2200Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...MARFA 310 PM CST SAT JAN 21 2012 /210 PM MST SAT JAN 21 2012/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ TO 4 PM CST /3 PM MST/ SUNDAY... * EVENT...VERY WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO... THE PERMIAN BASIN...THE TRANS PECOS...AND THE MARFA PLATEAU. * TIMING...BEGINNING LATE SUNDAY MORNING AND ENDING LATE SUNDAY AFTERNOON. * IMPACTS...STRONG CROSSWINDS ALONG ROADWAYS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITY TO LESS THAN THREE MILES AT TIMES. VISIBILITY MAY BE GREATLY REDUCED NEAR PLOWED AND OPEN FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SECURE LAWN FURNITURE... GARBAGE CANS...OR OTHER OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 20, 10:32 PM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Jan 20, 10:32 PM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1132 PM CST FRI JAN 20 2012
.DISCUSSION...
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED AT AREA TAF SITES THROUGH THE NEXT 24
HOURS. WINDS WILL CONTINUE TO BECOME NORTHERLY AT MOST TAF SITES
THROUGH THE OVERNIGHT HOURS AS A COLD FRONT MOVES INTO THE REGION.
WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN AT OR BELOW 10KTS
THROUGH TOMORROW MORNING. AS A LEE-SIDE TROUGH DEVELOPS TOMORROW...
WINDS WILL BECOME SOUTHERLY AT AREA TAF SITES. AS FOR CLOUD COVER...
EXPECT SCT-BKN250 CLOUDS OVER KFST... WITH MAINLY SKC-FEW250
ELSEWHERE.
&&
.PREV DISCUSSION... /ISSUED 919 PM CST FRI JAN 20 2012/
DISCUSSION...
WILL DO A QUICK UPDATE TO REMOVE THE HIGH WIND WARNING FROM THE
GUADALUPES. UPDATES OUT SHORTLY.
PREV DISCUSSION... /ISSUED 625 PM CST FRI JAN 20 2012/
DISCUSSION...
PREV DISCUSSION... /ISSUED 257 PM CST FRI JAN 20 2012/
DISCUSSION...
STRONG WINDS DID IN FACT DEVELOP TODAY IN THE GUADALUPE
MOUNTAINS...AND DESPITE WINDS FOR TODAY LOOKING MARGINAL FOR RED
FLAG CONDITIONS WITH YESTERDAYS MODEL RUNS...THEY IN FACT EASILY
EXCEEDED 20 MPH MOST LOCATIONS THANKS TO RECORD OR NEAR RECORD
HIGH TEMPS CREATING A VERY WELL MIXED BOUNDARY LAYER. SUBSIDENCE
IN THE LEE OF THE DAVIS AND GUADALUPE MOUNTAINS IS ALSO HELPING TO
ENHANCE WIND SPEEDS IN THE TRANS PECOS REGION TODAY.
TOMORROW WILL BE THE CALM BEFORE THE STORM WITH VERY PLEASANT
SPRING LIKE CONDITIONS. A COLD FRONT WILL MOVE INTO THE AREA
TONIGHT BUT MOST COLD AIR WILL REMAIN TO OUR EAST. THUS DURING THE
DAY TOMORROW GOOD MIXING WILL HELP TEMPS REMAIN WELL ABOVE NORMAL
EXCEPT FOR OUR FAR EASTERN COUNTIES WHERE THE COLD AIR WILL BE
DEEPER AND MIXING LIMITED. SUNDAY CONTINUES TO LOOK LIKE A
HORRIBLY WINDY DAY AS A STRONG UPPER LEVEL TROUGH MOVES INTO THE
SOUTHCENTRAL PLAINS. MODELS HAVE TRENDED SLIGHTLY FURTHER SOUTH
WITH THIS FEATURE WHICH IS SHIFTING THE CORE OF STRONGEST WINDS
CLOSER TO OUR NORTHERN CWA. 50-75KT 700MB WINDS AND 40-50KT 850MB
WINDS SUGGEST ADVISORY LEVEL WINDS ARE LIKELY WITH STRONG WINDS A
POSSIBILITY. STRONG WINDS ARE ASSURED IN THE GUADALUPE MOUNTAINS
BUT HAVE HELD OFF ISSUING A WATCH WITH IT STILL BEING IN THE
FOURTH PERIOD. THE UPPER TROUGH WILL BRING IN SOME COOLER
TEMPERATURES ON SUNDAY BUT COMPRESSIONAL WARMING WILL OFFSET THE
COLD AIR ADVECTION SOMEWHAT. A SECOND SHOT OF COLDER AIR WILL WAIT
UNTIL SUNDAY NIGHT TO MOVE THROUGH BUT WILL BE SHORT LIVED DUE TO
THE ZONAL FLOW.
MODELS CONTINUE TO SHOW AN UPPER LEVEL LOW DROPPING INTO NEW
MEXICO ON TUESDAY. ALL MODELS HAVE BECOME MORE PROGRESSIVE WITH
THE LOW WHICH I PREFER GIVEN THE LIMITED AMPLIFICATION OF THE
UPSTREAM RIDGE. THERE SHOULD BE A CONSTANT EASTERLY MOTION TO THE
LOW EVEN IF IT IS SLOW BUT THE TIMING WILL BE VERY DIFFICULT TO
PIN DOWN THROUGH THE NEXT SEVERAL DAYS. CONFIDENCE IS INCREASING
THAT THE UPPER LOW CENTER WILL PASS SOUTH OF MIDLAND AS THE
PREVIOUS ONES HAVE SO THERE SHOULD BE SOME PRECIPITATION ACROSS
THE AREA. THE AIRMASS DOES NOT APPEAR TO BE AS COLD AS THE
PREVIOUS SYSTEMS SO AT THIS TIME AM NOT EXPECTING MUCH IN THE WAY
OF WINTRY WEATHER...HOWEVER THERE IS VERY COLD AIR TO OUR NORTH
THAT HAS HAD LIMITED PENETRATION INTO THE SOUTHERN STATES THIS
WINTER AND IT WONT STAY UP THERE FOREVER. IF IT DOES NOT MOVE
SOUTH WITH THIS UPPER LOW THERE ARE SOME INDICATIONS THAT A
PATTERN SHIFT IN THE 10-14 DAY PERIOD COULD RESULT IN COLDER
TEMPERATURES. FOR NOW THOUGH WILL KEEP PRIMARILY LIQUID PRECIP
THE MIDDLE OF NEXT WEEK.
HENNIG
FIRE WEATHER...
THE RED FLAG WARNING FOR TODAY VERIFIED PRETTY WELL WEST OF THE
TRANS PECOS REGION WITH MORE MARGINAL CONDITIONS NOTICED FURTHER
EAST. AN APPROACHING UPPER LEVEL TROUGH WILL INCREASE WINDS IN THE
GUADALUPE MOUNTAINS TOMORROW WHEN ANOTHER RED FLAG WARNING HAS
BEEN ISSUED...HOWEVER THE BIG FIRE WEATHER STORY REMAINS SUNDAY. A
STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS WEST TEXAS SUNDAY
BRINGING STRONG WINDS INTO THE GUADALUPE MOUNTAINS AND VERY WINDY
CONDITIONS TO THE REMAINDER OF THE AREA. IN FACT THERE IS A CHANCE
THAT STRONG WINDS WILL OCCUR IN THE PERMIAN BASIN AS WELL AND
COMBINED WITH MINIMUM AFTERNOON RH/S AROUND 10 PERCENT CRITICAL TO
EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP. THE ONE
POTENTIAL LIMITING FACTOR WILL BE A FRONT MOVING THROUGH ON SUNDAY
WHICH WILL LOWER TEMPERATURES AND MAY PREVENT HUMIDITIES FROM
DROPPING TOO LOW. THE RFTI IS INDICATING SUNDAY WOULD BE A HIGH
IMPACT FIRE WEATHER DAY WITH LOCALIZED EXTREME CONDITIONS POSSIBLE
FALLING JUST SHORT OF THE TOP END HISTORICAL TYPE OF OUTBREAK DAY.
CONFIDENCE IS VERY HIGH ON A RED FLAG THREAT SO HAVE ISSUED A
WATCH FOR SUNDAY. THE PRIMARY QUESTION WILL BE HOW CRITICAL WILL
SUNDAY BE. WINDS WILL INITIALLY BE FROM THE SOUTHWEST THEN WILL
SHIFT FROM THE WEST AND NORTHWEST BEHIND A FRONT DURING THE DAY.
A SECONDARY SURGE OF COLDER AIR WILL MOVE THROUGH SUNDAY SHIFT
GIVING A MORE NORTHERLY DIRECTION TO THE WINDS. THE COOLER AIR
WILL QUICKLY SHIFT EAST BUT MONDAY WILL BE IMPROVED WITH MUCH
LOWER WIND SPEEDS. AN APPROACHING UPPER LEVEL LOW COULD PROVIDE
SOME WETTING RAINS NEXT TUESDAY OR WEDNESDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 9 AM TO 8 PM MST SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
RED FLAG WARNING FROM 9 AM TO 8 PM MST SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Jan 20, 8:21 PM MST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 921 PM CST FRI JAN 20 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220330- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 921 PM CST FRI JAN 20 2012 /821 PM MST FRI JAN 20 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COMBINATION OF WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER WILL LIKELY BRING CRITICAL FIRE WEATHER CONDITIONS TO THE GUADALUPE MOUNTAINS SATURDAY AFTERNOON. A RED FLAG WARNING IS IN EFFECT. VERY WINDY CONDITIONS WILL LIKELY SPREAD ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS BEHIND A COLD FRONT SUNDAY. HIGH WINDS COULD POTENTIALLY IMPACT PORTIONS OF THE REGION. THE INCREASED WINDS...ALONG WITH CONTINUED LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER MAY BRING AN INCREASED POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD ACROSS MUCH OF THE REGION SUNDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 3:51 AM MST | Wind Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 35 hr |
| Jan 21, 5:34 AM MST | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 38 hr |
| Jan 21, 2:10 PM MST | High Wind Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 27 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.